Missouri, 2005

Damaging Wind in Missouri, August 6, 2005

August 6, 2005 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 6, 2:08 PM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 6, 2:08 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
308 PM CDT SAT AUG 6 2005

.DISCUSSION...

ANOTHER 30 STRAIGHT DAYS OF PULSE CONVECTION WITH CONVERAGE LIKE THE
PAST COUPLE OF DAYS AND WE MIGHT BE ABLE TO MAKE A TINY DENT IN THE
DROUGHT. WEAK SHORT WAVE (QUITE EVIDENT ON WATER VAPOR IMAGERY AND
REGIONAL PROFILER NETWORK) IS SLIDING SOUTHEASTWARD ACROSS MISSOURI
THIS AFTERNOON. THIS DISTURBANCE HAS HELPED KICK OFF A BIT BETTER
COVERAGE OF PULSE CONVECTION THIS AFTERNOON...ESPECIALLY ACROSS
SOUTH CENTRAL MISSOURI. VERY MOIST ATMOSPHERE AND SLOW STORM
MOVEMENT HAS ALLOWED FOR SOME VERY IMPRESSIVE RAINFALL
TOTALS...INCLUDING NEARLY 6 OF RAIN IN ROUND SPRINGS (3.95 OF THAT
THIS MORNING). CONVECTION WILL END THIS EVENING FROM THE NORTHWEST
AS SUN SETS AND SUBSIDENCE SETS IN BEHIND THE APPROACHING SHORTWAVE.

MUCH DRIER AIRMASS IN THE MID/UPPER LEVELS WILL FILTER INTO THE AREA
TONIGHT INTO SUNDAY...GREATLY REDUCING CHANCES FOR PULSE CONVECTION
SUNDAY. COULD STILL BE A ROGUE SHOWER/STORM DURING THE AFTERNOON
NEAR THE ARKANSAS BORDER BUT COVERAGE SHOULD BE SIGNIFICANTLY LESS
THAN TODAY. SHOULD SEE MORE SUNSHINE TOMORROW WITH H8 TEMPS A SMIDGE
WARMER SO HIGHS SHOULD BE SEVERAL DEGREES WARMER THAN TODAY AND
SLIGHTLY ABOVE GUIDANCE.

SHEAR AXIS/VERY WEAK UPPER LOW ALONG THE KS/OK BORDER WILL MOVE
EASTWARD AND MID/UPPER LEVEL MOISTURE BACK NORTHWARD INTO THE
SOUTHERN OZARKS MONDAY. THIS SHOULD ALLOW FOR A BETTER COVERAGE OF
PULSE STORMS MONDAY AFTERNOON AND EVENING...ESPECIALLY ACROSS
SOUTHERN MISSOURI. SHEAR AXIS/MID LEVEL MOISTURE WILL REMAIN IN THE
VICINITY OF SOUTHERN MISSOURI TUESDAY AFTERNOON PROVIDING ANOTHER
CHANCE FOR AFTERNOON STORMS.

UPPER RIDGE WILL BEGIN TO BUILD EASTWARD SOME BY MID WEEK WHICH
SHOULD LEAD TO LESS DIURNAL CONVECTION AND A SLIGHT WARMING TREND.
TEMPS THROUGH THE PERIOD SHOULD NEAR SLIGHTLY ABOVE AVERAGE AND
GUIDANCE.

IZZI

&&

.AVIATION...

FOR THE 18Z TAFS...CUMULUS FIELD SHOULD CONTINUE TO BUBBLE UP AROUND
THE TERMINALS THIS AFTERNOON WITH ISOLATED THUNDERSTORMS A GOOD BET
AROUND THE SGF TERMINAL. THUNDERSTORM CHANCES WANE A BIT WESTWARD
TOWARD JOPLIN TERMINAL BUT STILL NOT OUT OF THE QUESTION THERE. HAVE
KEPT THUNDER OUT OF THE TAFS FOR NOW AWAITING MORE SOLID EVIDENCE ON
RADAR...HAVE INCLUDED SOME CB AT THE SGF TERMINAL HOWEVER. SHRA/TSRA
SHOULD END THIS EVENING WITH SKIES CLEARING OUT. SUFFICIENT LOW
LEVEL MOISTURE AND LIMITED MIXED SHOULD ALLOW FOR MVFR VISIBILITIES
TOMORROW MORNING IN BR/HZ...WITH ONLY A VERY SLOW IMPROVEMENT IN VIS
AFTER SUNRISE.

IZZI

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Aug 6, 12:00 PM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SAT AUG 6 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT SAT AUG 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...THE STRONGEST STORM COULD PRODUCE:
    DAMAGING WINDS IN EXCESS OF 60 MPH.
    HAIL UP TO THE SIZE OF NICKELS.
    TORRENTIAL RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR.
    AND FREQUENT CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

  SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS SOUTH
  CENTRAL MISSOURI THIS AFTERNOON...SOUTHEAST OF A SALEM TO
  GAINESVILLE LINE. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL
  DEVELOP OVER THE REMAINDER OF SOUTHERN MISSOURI THIS AFTERNOON AND
  LINGER INTO THE EVENING HOURS. THUNDERSTORMS WILL BE MOST NUMEROUS
  SOUTH OF INTERSTATE 44.

  DISCUSSION:

  THUNDERSTORMS OVER SOUTH CENTRAL MISSOURI WILL CONTINUE TO BUILD
  AND DEVELOP WESTWARD ACROSS THE REMAINDER OF SOUTHERN MISSOURI
  THIS AFTERNOON. A FEW OF THE STORMS COULD BECOME SEVERE WITH
  LOCALLY DAMAGING DOWNBURST WINDS AND MARGINALLY SEVERE HAIL.

  IN ADDITION...DUE TO THE SLOW MOVEMENT THE THUNDERSTORMS COULD
  PRODUCE TORRENTIAL RAINFALL WHICH COULD LEAD TO LOCALIZED FLOODING
  AND PONDING OF WATER ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON MONDAY AFTERNOON
  AND EVENING ACROSS MAINLY SOUTHERN MISSOURI WITH ISOLATED DAMAGING
  DOWNBURST WINDS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

  WHILE SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH
  TONIGHT...SPOTTERS AND OBSERVERS ARE ENCOURAGED TO RELAY REPORTS
  OF HEAVY RAINFALL TOTALS...HAIL...AND OR STRONG WINDS TO THE
  NATIONAL WEATHER SERVICE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

IZZI

In the hours before

Local storm report, Aug 6, 1:54 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
254 PM CDT SAT AUG 06 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             AVA                     36.95N 92.65W
08/06/2005  0.25 INCH        DOUGLAS            MO   PUBLIC

WDB

The radar

The Springfield radar (KSGF), 71 km away, was scanning. The volume nearest the first event began at 21:42 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Stone

When
August 6, 3:42 PM CST
Where
Stone County, Kimberling City
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.600, -93.433

Downburst winds downed several trees near the Table Rock Lake bridge in Kimberling City.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470797.